MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER,

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER,
Catalog Number H965105251
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Physician stated that the patient came in for the exchange/upsize of an 8f exodus biliary drainage catheter, this drain was originally placed on (b)(6) 2019.During the procedure, during the advancement of the wire, the tip broke off, at the mid-pigtail.Snares were used to try to extract the tip during the procedure, however it was unsuccessful and the tip was then left in the small intestine for the patient to pass on his own.A 10f cook biliary drain was then put in place and the procedure concluded.There was no permanent harm or injury to the patient due to this event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a drainage catheter without the hub.As received, the customer only returned approximately 37cm of the drainage catheter for evaluation.The hub and remaining catheter tubing were not returned with the drainage catheter.The drainage catheter was fractured/sliced.Angiodynamics' supplier of this product was notified via scar003913 for evaluation, corrective action and root cause determination.The product was forwarded to angiodynamics' supplier of this device for evaluation and root cause determination.The supplier confirmed the shaft material had disintegrated.The supplier performed a device history record review; however, no changes or issues were found related to the assembly of the catheter or extrusions.In addition, a review of the catheter extrusion lots and the base material resin lots associated with the devices in question were reviewed.There was no common denominator observed that would indicate the tip fracture events were related to material or catheter extrusion issues.Although the complaint description is confirmed, a root cause cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY DRAINAGE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8893019
Report Number1317056-2019-00100
Device Sequence Number18883354
Product Code FGE
UDI-Device IdentifierH965105251
UDI-PublicH965105251
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberH965105251
Device Lot Number0000017056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;